| Model Number |
VICM5 12.1 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Toxic Anterior Segment Syndrome (TASS) (4469)
Type of Reportable Event
Serious Injury
Event or Problem Description
The reporter indicated that a 12.1mm vicm5 -7.50d implantable collamer lens was implanted into the patient's left eye (os) on an unknown date.Information or intraop concomitant products used including ovd and injector type were not provided.Day 1 onset of toxic anterior segment syndrome (tass) was noted.Patient management included anterior chamber lavage and subconjunctival steroid injection upon tass diagnosis.Diagnostic cultures were not performed but antibiotics and steroid ophthalmic drops as well as oral steroids for five days were prescribed.On day 6, the vision reportedly recovered and noted to be 1.5 (~20/15) on (b)(6) 2024.The reporter does not state a cause for the event.The lens remains implanted.
Additional Manufacturer Narrative
H6-investigation type 4110: lens work order search- no similar complaint event(s) within associated lots were found.A review of the device labeling was completed.Iritis is identified in the labeling as a known potential adverse event following icl implantation.The dfu provides the surgeon instruction for complete ovd removal.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.A supplemental medwatch report will be submitted if additional information is received.Claim#: (b)(4).
Additional Manufacturer Narrative
Additional information: h6- method code 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work orders(s), including the suspected device, have been manufactured within established parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).